Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

127 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for hair fall

Answered by
Dr.
Dr. Rakesh Karanwal

Internal Medicine Specialist

Practicing since :1980

Answered : 1357 Questions

default
Posted on Fri, 29 Nov 2013 in General Health
Question: I am 45 yr old have lots of hair fall Please suggest
doctor
Answered by Dr. Rakesh Karanwal 2 hours later
Brief Answer: Thyroid problem/stress/anemia may be the cause Detailed Answer: Hi Ms XXXXXXX Thanks for your query. From the brief information provided, the commonest causes of excessive hair loss at you age are :- * Thyroid problem (hypothyroidism) which manifests as fatigue, lethargy, weight gain, dry skin, mood changes, menstrual problems, altered bowel habit. * Seborrheic dermatitis (severe dandruff) * Extreme mental/physical stress * Serious illness in the recent past * Infection, particularly fungal, of the hair roots * Allergy to hair-dyes, oils, shampoos or any other chemical lotions * Severe anaemia * Polycystic ovarian syndrome * Scalp conditions like psoriasis or autoimmune diseases I would therefore recommend the following course of action :- 1. First, get your blood tests done for Hemoglobin, CBC for anemia (if present). If found anemic, regular intake of iron + folic acid + Vitamin B12 till your anemia is completely corrected, will be of significant help. 2. Thyroid hormone profile - to rule out/confirm thyroid problem. If hypothyroidism is diagnosed, replacement therapy with thyroid hormone (thyroxin) will drastically reduce hair fall, and ultimately stop hair fall all together. 3. Stop using shampoos, hair-dyes, oils or any other scalp chemical being used, as you may be allergic to one of them. 3. If you have severe dandruff, grossly itchy scalp or lesions on the scalp, consult a dermatologist who will examine the hair roots with a magnifying glass, take a scraping of the scalp, analyze it for evidence of seborrheic dermatitis, fungal infection and psoriasis. Depending on the findings of the reports, he will prescribe appropriate treatment. 4. If you under mental stress/anxiety/depression, consult your doctor, who will prescribe a combination of anti-depressant + anti-anxiety drugs, which will completely ease your mental stress. I am sure that, with the above mentioned course of action, your problem will be resolved. Hope you find my response helpful and informative. I will be happy to help you in case of further queries, if any. Fond regards, Dr. Rakesh Karanwal
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,   ,  
Drug/Medication

Recent questions on  Fungal infection

doctor1 MD

I have what I believe to be Morgellons . My doctor diagnosed me with a fungal infection with staph. But, the medication is not helping... I seem to be getting more sores, I m always tired, I have what looks like strings coming out of my body and little black dots.. I have cleaned and washed Everything in my house, I even used lice shampoo on my hair and body before I went to doctor afraid I had scabies. I m afraid to tell my doctor or show him this stuff, caz from all I read about Morgellans, doctors don t even believe it exists! What should I do?

doctor1 MD

My 68 year old husband has a history of kidney stones. He had a lithotripsy 4 days ago for a kidney stone after having a stent placed for a week prior. The stone was intially lodged in the ureter but was too high to have a basket retrieval so it was pushed back into the kidney for the later lithotripsy. He was taken off Plavix and ASA he takes for 2 prior heart attacks. He was taking Hydrocodone every 4 hours for pain. He also has a hx of prostate cancer successfully treated by proton therapy. The stent was removed yesterday. He developed low abdominal discomfort, lethargy, loss of appetite and a low grade temp. He is voiding without difficulty. IVP was done today along with a urinalysis, CBC and chem profile but all is normal. Waiting on urine culture results. IM Rosefin and PO Ceclor was started today. He continues with the low grade temp, now no higher than 100.8 but has no appetite (is drinkining) and falls asleep at the drop of a hat. He is currently taking Acetaminaphen for the temp above 100, Ceclor 3x/day and Protonix. MD does not think problem could be a fungal infection. Just waiting now for urine culture results but my husband is miserable in the meantime. Any thoughts?

doctor1 MD

Hello Doc, I ve had an ear infection from past 3-4 yrs. The 1st time i visited a Dr. He gave me candibiotic eardrops for 21 days twice daily. The same came back after 2 months. When i visited the doctor, he prescribed the same medicine for the same period. But since then it keeps coming back. I am worried that the ear Infection(starts with itch then watery and then painful) is not getting cured by that medicine .. More over i feel it might have gotten immune to this particular medicine. He initially said it looks like fungal infection as i had dandruff. Should i continue with candibiotic ?

doctor1 MD

I have developed mild itch all over my body, scalp and face. I noticed some small dark spots on some places which are very few. Earlier, around 2 months back I suffered from fungal infection near groin and inner thighs for which dermatologist prescribed clotrimazole, ketocanazole and fulcunazole and it was cured.Now mild itch started again this time all over body including groin and scrotum. I am 23 years old male.once in a year or two i suffers from such skin problem due to which my inner thighs and butts have become darker.plz suggest some solution

doctor1 MD

My daughter is overseas and has asked about a rash she has developed: First one, now two, salmon-colored slightly raised patches of approximately 2 and 3 centimeters, respectively. One is just anterior to her left axilla, the other is on her...

doctor1 MD

My ESR Test Result: 30mm/hr in 1st hour and 2nd hour 60mm/hr why it’s come like can you please explain. Last 2 weeks on word i ma getting itching .what the reason The doctor has started working on your question. Once the doctor submits the answer,...

doctor1 MD

Hi Doctor, The inner skin of my thighs are becoming black and with small hard pimples . Please advise some medications as one of the pimple is paining and during itching has got open as well